Posted 9/12/2015 6:36 PM (GMT -7)
Dad's PSA came back at 0.10 this month. Good news, continuing a slow decline over last 4 months while on Xtandi (+ Lupron, etc.). PSA has crept down from 0.7 to 0.1, so we're very happy.
Xtandi symptoms have been very severe: extreme fatigue, very low appetite (and loss of weight), random spikes in blood pressure, plus vision problems (sparkles of light, and blurriness). Apparently, these symptoms occur in a small minority of Xtandi patients, and are due to the way the drug is affecting the brain (Xtandi can enter the brain). Should such symptoms be encountered (and it was emphasized that these are indeed very rare), Xtandi must be immediately discontinued, since it could lead to permanent damage (this is being investigated by the manufacturer as one of the rare very serious side effects that are newly emerging, as more and more patients are put on the drug).
So, overall, a great month, very grateful that Xtandi contributed to fighting back the cancer, but my dad won't be missing it at all :)
Will shift to Zytiga (which does not enter the brain) and hope that it kills any remaining cells and resolved his bone involvement spots.